Cookies

We use cookies to ensure that we give you the best experience on our website. You can change your cookie settings at any time. Otherwise, we'll assume you're OK to continue.


Durham Research Online
You are in:

Orbit-counting for nilpotent group shifts.

Miles, R. and Ward, T. (2009) 'Orbit-counting for nilpotent group shifts.', Proceedings of the American Mathematical Society., 137 (04). pp. 1499-1507.

Abstract

We study the asymptotic behaviour of the orbit-counting function and a dynamical Mertens' theorem for the full $G$-shift for a finitely-generated torsion-free nilpotent group $G$. Using bounds for the M{\"o}bius function on the lattice of subgroups of finite index and known subgroup growth estimates, we find a single asymptotic of the shape \[ \sum_{|\tau|\le N}\frac{1}{e^{h|\tau|}}\sim CN^{\alpha} (\log N)^{\beta} \] where $|\tau|$ is the cardinality of the finite orbit $\tau$. For the usual orbit-counting function we find upper and lower bounds together with numerical evidence to suggest that for actions of non-cyclic groups there is no single asymptotic in terms of elementary functions.

Item Type:Article
Full text:PDF - Accepted Version (146Kb)
Status:Peer-reviewed
Publisher Web site:http://dx.doi.org/10.1090/S0002-9939-08-09649-4
Publisher statement:First published in Transactions of the American Mathematical Society in 2009, volume 137 published by the American Mathematical Society. © Copyright 2009 American Mathematical Society.
Record Created:12 Oct 2012 10:05
Last Modified:14 Dec 2012 13:59

Social bookmarking: del.icio.usConnoteaBibSonomyCiteULikeFacebookTwitterExport: EndNote, Zotero | BibTex
Usage statisticsLook up in GoogleScholar | Find in a UK Library